Format

Send to

Choose Destination
See comment in PubMed Commons below

Oral mucosal pigmentation secondary to minocycline therapy: report of two cases and a review of the literature.

Author information

1
Department of Oral Medicine, Infection, and Immunity, Harvard University School of Dental Medicine, Boston, MA, USA. ntreister@student.med.harvard.edu

Abstract

Minocycline is a semisynthetic broad-spectrum antimicrobial agent that was first introduced into clinical practice in 1967. The most common use of minocycline is for the long-term treatment of acne vulgaris. A well-recognized side effect of minocycline treatment is pigmentation, which has been reported in multiple tissues and fluids including thyroid, skin, nail beds, sclera, bone, and teeth. While there have been several reports of oral pigmentation following minocycline therapy, these have been, for the most part, pigmentation of the underlying bone with the overlying oral mucosa only appearing pigmented. We report two cases of actual pigmented oral mucosal lesions on the hard palate secondary to minocycline therapy with the accompanying histopathology, followed by a discussion of minocycline-induced oral pigmentation and a differential diagnosis of these lesions.

PMID:
15184854
DOI:
10.1016/S1079210403006838
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center